MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The most common complaints associated with express mini 500 (p/n 16400) devices are those related to outpatient and improper use of the device.In outpatient cases, the drain is set up on a patient by a clinician and then that patient is sent home with the drain where they are then responsible for its use and interpretation.This puts the responsibility of using the drain on a person who is not necessarily a trained medical professional with any knowledge of how to use and interpret the device.This leads to the several types of complaints outlined below, all of which share a root-cause of user error due to the user of the drain being unfamiliar with proper use of the drain.Device queries: the users sometimes call getinge with questions about the use and interpretation of the drain.These queries stem from the users' inexperience and lack of training with the device.The ifu states that the express mini 500 is restricted for use by trained healthcare providers familiar with cardiothoracic surgical procedures and techniques, including the use of chest drains.In addition to the instructions described for each type of complaint, the ifu states that "the express mini 500 is restricted for use in a healthcare facility.The express mini 500 should not be used for outpatient drainage.This type of complaint has been thoroughly investigated and is known to be cause by user error so further dhr review is not required to understand the issue.The ifu provides adequate instructions for the setup and use of the drain, as well as instructions about the intended users and environments.Outpatient and user error complaints of express mini 500 devices are confirmed.Device nonconformances are not confirmed for these issues.The root cause of these complaints is user error.Escalation determination: outpatient and improper use complaints of express mini 500 are attributed to user error which is currently being handled by the capa process.Trend review of these devices is completed on a monthly basis and excursions related to trending is also handled by the capa process.
 
Event or Problem Description
Report received stated that a patient's wife called to discuss her husband¿s chest drain.He has an express mini 500 and has been at home for over 3 days.She states he was discharged from (b)(6) hospital (b)(6), and they did not give her care instructions.I stated that the product is not approved for at home use and that i could only discuss care instructions with a clinician.I advised her to contact her husbands care team for further instructions.She agreed to do so.She declined giving any further information about her husband or her husband¿s care team at the hospital.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21912719
Report Number3011175548-2025-000003
Device Sequence Number9099492
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number16400
Device Catalogue Number16400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown